MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPOUCH RETRIEVER SPEC BAG; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPOUCH RETRIEVER SPEC BAG; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number POUCH
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a robot surgery, upon removal at end of case, the bag broke inside the patient.Specimen fell out of bag and had to be removed without bag.Surgeon had to create a bigger incision to remove specimen.When specimen was retrieved, it was noted that a piece of plastic from the endopouch bag was attached to the specimen.Surgeon had to increase incision size to remove specimen.Near miss event that piece of plastic could have remained inside the patient.Near the end of the case, the robot was undocked and removed from patient.Surgeon was removing specimen which was contained within the ethicon endopouch retriever specimen bag 10mm, when the pouch broke inside the patient and the prostate specimen fell out of bag.Surgeon aware at time of incident, specimen bag was removed from patient and handed to scrub nurse.Surgeon had to remove specimen without bag and had to create a bigger incision site to remove specimen.When specimen was retrieved, it was noted that a piece of plastic from the endopouch bag was attached to the specimen.The piece of plastic was lined up with the specimen bag by scrub nurse and was noted to surgeon that the pieces lined up.Surgeon stated confident no pieces of bag were left inside patient.Photos of broken endopouch bag and piece of plastic taken and sent to incharge.Incharge then made aware after incident.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/9/2026.D4: batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ENDOPOUCH RETRIEVER SPEC BAG
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24293983
Report Number3005075853-2026-01157
Device Sequence Number18474711
Product Code GCJ
UDI-Device Identifier10705036012986
UDI-Public(01)10705036012986(17)291231(10)404D12
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPOUCH
Device Lot Number404D12
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown